Starting Centchroman after morning after pill?

Discussion in 'Centchroman' started by cathyp25, Dec 13, 2011.

  1. cathyp25

    cathyp25 New Member

    I plan to start taking Centchroman this month once I start my next period. The problem is that in the meantime, I had a condom break on me during sex and I took a morning after pill last night (Next Choice).

    I've previously taken a morning after pill and at that time, I had a few days of spotting/bleeding a week after taking the pill, and then a normal period approximately two weeks after that.

    Assuming this happens again, that I start spotting/bleeding next week from the morning after pill, and that its not yet my normal period, should I start the Centchroman when I start spotting or do I wait until I get my normal period?

    Any advice would be much appreciated!
  2. GreenTea

    GreenTea Super Moderator Staff Member

    I would wait until you get your normal period. Centchroman works by throwing a monkey wrench into your natural cycle. To do that properly, you have to start it at the beginning of a cycle, and the beginning of your cycle is the beginning of your menstrual period. If you don't start it at the beginning of your cycle, it can't do its work properly in at least that first cycle.

    However, the morning after pill can trigger anything from spotting to a whole new period. If you take it before you ovulate, it's likely to trigger a period and reset your cycle. If you need a morning after pill again before starting centchroman, start it on a normal period, but keep in mind that the bleeding you get after the pill could be the beginning of your period, at least if you're in the first half of your cycle when you take it.
  3. cathyp25

    cathyp25 New Member

    Thank you for your response. Could I ask a follow-up question? I am due to get my next period somewhere around Dec. 28th so I'm currently in the first half of my cycle. That being said, I understand you to be saying that the next time I bleed could be my normal period, in which case its okay for me to start the Centchroman then?

    Thank you for your help!

     
  4. GreenTea

    GreenTea Super Moderator Staff Member

    That would only be true if you take a morning after pill before you ovulate. Right now, you'd be at about the two week mark, so, assuming that your cycles tend to be 28 days and you tend to ovulate on day 14, you could be ovulating now. If you take a morning after pill between now and when your next period is due, it's more likely that what happened before will happen again. Just spotting isn't your period. If you get a real period at an unexpected time, you know, don't you?

    If you don't take a morning after pill this month, that's all a moot point. You'll just get your period when you get your period.
    Last edited by a moderator: Aug 24, 2013
  5. cathyp25

    cathyp25 New Member

    Sorry to bemoan the point but I just want to make sure I understand you -

    My last period started on November 30th and I have a pretty regular 28-day cycle.

    I took the morning after pill already - on Nov. 12th, at night, so I'm assuming that I did not ovulate yet.

    Last time I took the morning after pill, I took it 8 days after my period had started (3 days after it ended), and a week later, I started bleeding and I bled for four days and it seemed pretty much like a normal period, although it was way too soon for a normal period. Then I got a normal period two weeks after that.

    So if I start bleeding within the next week, I think its possible that this may be a false period/spotting but I don't know if I'll know that until I get my next normal period. I'd like to start the centchroman as soon as possible so I don't want to wait to see if I get a normal period when I should in theory get it (around Dec. 28th) because what if I skip that period and then I have to wait to start the centchroman.

    Thanks for your assistance with this!
  6. GreenTea

    GreenTea Super Moderator Staff Member

    If you have a regular 28 day cycle, it's possible that you ovulate on or before day 12. Every woman--barring the use of a drug that changes this--ovulates the exact same amount of time BEFORE her period each cycle. How long that is after her last period can vary, but how long it is before her next period doesn't. Your ovulation time might be anywhere from 10 to 16 days before your period starts. If it's 16 days, ovulation on day 12 is possible, and if you ever have cycles shorter than 28 days, ovulation before day 12 would be possible.

    On Centchroman, that could be different, but for now, with your normal cycle, it's possible that you ovulated about the time you took that morning after pill. I would pay attention to your body's signals. If you start bleeding before your next period is due, and you have your other normal period symptoms, such as cramps, I would take that to be your period. If you just spot a little and then it goes away, it probably isn't.

    The one time I took the morning after pill, I was probably either ovulating or just had. I had a little bit of cramping and spotting after the second dose (it was only available in two doses then), but no more than that, and then my next period came three days early. It sounds like your experience with the morning after pill has been similar.
    Last edited by a moderator: Aug 24, 2013
  7. cathyp25

    cathyp25 New Member

    Thanks again for your quick response! One more question, I swear -
    If I start bleeding and I take the centchroman on that first day of bleeding, and it turns out that it wasn't my period after all, but just spotting, does that mean the centchroman won't be effective?
    And should I then stop taking the centchroman once the spotting stops and start it again when my real period starts?
  8. GreenTea

    GreenTea Super Moderator Staff Member

    Probably. If it's not really your period, it's not the beginning of your cycle. Centchroman has to be started at the beginning of your cycle to do its work properly.

    But you don't have to start centchroman at the very beginning of your period if you define the very beginning of your period as when you first see a spot of blood. If you start within 24 hours of when your period starts, that's close enough. Perhaps even the second day would be, but I don't know if anyone's tried that.

    When I started, I took the first pill about 20 hours after I first started cramping and bleeding. I decided to wait because my period started late at night, and I didn't want to establish that as my pill taking time. Actually, you can change the time you take your pill by several hours week to week, but I didn't know that at the time, so I decided to take that first dose at a time of day that would be good for me to take a pill every week. That time ended up being the following evening because I got roped into going on an excursion and didn't have my pills with me.

    So if you're not sure if it's your period for real, wait a few hours before taking a pill. You should know after a few hours.
    Last edited by a moderator: Aug 24, 2013
  9. cathyp25

    cathyp25 New Member

    Thank you thank you thank you for your help with this!

Share This Page